Alert archive / Idaho / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 1, NWS Boise, ID
NWS Boise, ID issued this severe thunderstorm warning at Feb 7, 2002, 11:16 PM MST for Ada County, Boise County, Gem County, Idaho. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2002, 11:16 PM MST (06:16 UTC)
- Expired
- Feb 8, 2002, 12:00 AM MST
- In force
- 44 min
- Issued by
- NWS Boise, ID
- Area
- Whole counties
Counties Ada County, ID, Boise County, ID, Gem County, ID
The radar
The Boise radar (KCBX), 39 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 6.3 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2129 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOI 080616 SVRBOI IDC001-015-045-080700- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BOISE ID 1114 PM MST THU FEB 7 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN ADA COUNTY IN SOUTHWEST IDAHO SOUTH CENTRAL GEM COUNTY IN SOUTHWEST IDAHO WEST CENTRAL BOISE COUNTY IN WEST CENTRAL IDAHO * UNTIL MIDNIGHT MST * AT 1113 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS 15 MILES WEST OF BOISE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER BOISE AROUND 1120-1130 PM MST REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 7, 9:06 PM MST, 2 hours 10 minutes earlier.
Area forecast discussion, Feb 7, 9:06 PM MST, 2 hours 10 minutes before
SOUTHWEST IDAHO/SOUTHEAST OREGON AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE IDAHO
905 PM MST THU FEB 7 2002
VERY WINDY BEHIND COLD FRONT IN SE OREGON WITH 2 SPOTTERS IN HARNEY
CO AND A METAR IN ROME/SRN MALHEUR COUNTY/ REPORTING 30-40 MPH WINDS
GUSTING AROUND 45 MPH. SFC LOW IS A BIT FURTHER N AND AS A RESULT
THE STRONG PRESSURE RISES CROSS FROM MAX OF +10MB/3HR ON THE CENTRAL
OREGON COAST OVER THE BOISE CWFA. IN ADDITION SYSTEM IS BEING FED
BY THUNDERSTORMS (HEAT RELEASE ALF) OVER NRN CALIFORNIA AND THE ZERO
LIFTED INDEX CROSSING BOI 09-12Z OR 2-5AM WITH CDFNT PASSAGE.
SYSTEM A BIT MORE SPLIT WITH LOW TO THE N AND VORT, POSSIBLY
CONVECTIVELY INDUCED VORT, TO THE SOUTH. SHOW AMOUNTS STILL OK WITH
MAYBE A LITTLE LESS NORTH AND WEST BUT A BIT MORE IN THE BOISE
MOUNTAINS. WITH TIGHTER GRADIENT JUST S OF LOW THATS NOW FURTHER N
HAVE UPDATED SE OREGON WIND ADVY AND WILL TWEAK SW IDAHO ZONES FOR
LITTLE MORE WIND. FOR TREASURE/MAGIC VALLEY BEST CHANCE OF PRECIP
IS SHORT-LIVED WITH CDFNT AFTER MIDNIGHT BUT WITH 50KTS AT
700MB/10K WEST CENTRAL AND BOISE MTNS SHOULD SEE GREAT OROGRAPHIC
ENHANCEMENT THROUGH EARLY AM IN SPITE OF ONLY SLIGHTLY GREATER THAN
NORMAL .4-.6 PRECIP WATER PLUME.
.BOI...HEAVY SNOW WARNING TONIGHT FOR WEST CENTRAL/BOI MTNS
AND CAMAS PRAIRIE (ID ZNS 11/13/28) AND BAKER CNTY
(ORE ZN 62)
WIND ADVISORY TONIGHT (ORE ZNS 61/63)
WIND ADVISORY TONIGHT-FRI MORNING CAMAS PRAIRIE/WESTERN
MAGIC VALLEY/SOUTHERN TWIN FALLS CNTY/SOUTHWEST ID
HIGHLANDS (ID ZNS 15/16/28/30).Nearby
Severe Thunderstorm Warnings in Idaho, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.